MAUDE Adverse Event Report: STRYKER SPINE-FRANCE OASYS POLYAXIAL SCREW NON BIASED DIA 3.5 X 12; SPINAL INTERLAMINAL FIXATION ORTHOSIS

STRYKER SPINE-FRANCE OASYS POLYAXIAL SCREW NON BIASED DIA 3.5 X 12; SPINAL INTERLAMINAL FIXATION ORTHOSIS
Model Number 48558312
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348)
Date of Event 10/12/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that; doctor had to remove post cervical screw right c3 lateral mass screw.After looking at xrays the images revealed that the rod and screw disassociated.Doctor removed set screw and then removed the lateral mass screw.While attempting to remove the tulip popped off of the shaft.Doctor then used instrument to back out shaft and cut the rod above right c4 screw.Doctor checked other screws to confirm set screws were tightened sufficiently.This was noticed by surgeon's pa, the patient was complaining of squeaking sounds in neck.This was from a prior surgery date is unknown, thought it was end (b)(6).
 
Additional Manufacturer Narrative
Method: visual inspection, device history review, complaint history review, risk assessment.Result: the tulip was confirmed to be separated from the screw shank via visual inspection.Manufacturing records for this product were reviewed and no anomalies were found.There were no other occurrences for the reported product lot.The plausible root cause is tissue ingrowth of the implanted screw.
 
Event or Problem Description
It was reported that; doctor had to remove post cervical screw right c3 lateral mass screw.After looking at xrays the images revealed that the rod and screw disassociated.Doctor removed set screw and then removed the lateral mass screw.While attempting to remove the tulip popped off of the shaft.Doctor then used instrument to back out shaft and cut the rod above right c4 screw.Doctor checked other screws to confirm set screws were tightened sufficiently.This was noticed by surgeon's pa, the patient was complaining of squeaking sounds in neck.This was from a prior surgery date is unknown, thought it was end (b)(6) 2017.

Brand Name
OASYS POLYAXIAL SCREW NON BIASED DIA 3.5 X 12
Common Device Name
SPINAL INTERLAMINAL FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key7008938
Report Number0009617544-2017-00399
Device Sequence Number13615353
Product Code KWP
UDI-Device Identifier04546540596314
UDI-Public(01)04546540596314
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K151755
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48558312
Device Catalogue Number48558312
Device Lot Number16E023
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2017
Initial Date Received by Manufacturer 10/12/2017
Supplement Date Received by Manufacturer01/29/2018
Initial Report FDA Received Date11/08/2017
Supplement Report FDA Received Date02/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR